Hello, questions to the ladies. I expect to start the riba/peg course again next week or so. I am currently working out some post transplant rejection issues after a bad pneumonia last Oct.
Everything seems to be falling in to place and I am told I will need to start possible this week. I am also returning to work after 4 months loa.
Do any of you take Fosamax? I was taken off of it when I was on steroids so as not to complicate digestive issues when I was ill. I am feeling better than ever and am at risk for bone loss by heredity and rescue drugs which I had to take last time.
Anybody taken this with Riba/Peg, neupogen, procrit. I used too but just wonder if anyone had any problems. Would rather not turn my head around and up to see the sky
I tried fosamax but it made me sick. Have you had a bone density scan of your pelvis and hip? The bone scan of my wrist showed ostepenia and I started fosamax, but the better scan showed normal bones. I take calcium, a multivitamis and eat dairy foods a lot. I work with too many little old ladies with broken hips and forward heads not to be scared, but I can't take the fosamax.
Yes I have had the bone density scan in the past and it showed some hip and back bone loss. I don't remember having any particular problem with it. They took me off of pretty much everything when I got sick and then re introcued everything gradually. Nex will come the Rib and Peg and so I just wondered if anyone knoew any contrinications . If is a nausea thing I might be able to control it now as I am taking prevacid
I know I have more important issues at hand its just that I expect at some point to be on the neupogen and I think that eats at these already fragile bones. Thanks for the input
I've been on fosamax for a year. Started TX in December. So far I've had no problem with it other than a bit of dizziness before I eat. (You have to take it on an empty stomach, can't eat for half an hour and can't lie down for several hours after taking it.)
I started taking Fosamax about two months before I started treating. I also had the whole barrage -- INF, Riba, Neup, and Proc. I have read conflicting information -- some that said treatment is hard on the bones, and other reports that said treatment can help bones. I don't know, but judging from how many folks have major teeth problems after tx, I think tx is hard on bones. Therefore, I was glad to have been put on it before txing.
I had a bone density test shortly after tx was over and my bone density had improved.
I've been on Fosamax for about a decade, after having a parathyroid tumor excised. Said tumor messed with my abiliity to metabolize calcium, resulting in osteoporosis and the loss of over an inch of height. Now, for the last six weeks I've been doing the interferon/ribavirin thing, and there seem to be no contraindications between the various drugs. Last week I added Procrit to the mix - still no problems. Both HCV and osteoporosis are serious diseasees, so you really do need to take care of both conditions. Don't neglect one in favor of the other.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.